Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
183 Doctors are Online

Taking Crestor and Levolin forte for high cholesterol, have elevated ALT. Should I continue with the medicines?

I am 49 years old. My height is 150 cm and weight is 70kg. I have been taking Crestor, 20 mg for almost two months because my cholesterol level high. My doctor had also given me livolin forte taken twice a day. To date, my lab results yesterday revealed that my cholesterol level was down (3.7 mmol/L), LDL is 1.7 mmol/L, HDL is 1.52 mmol/L but my ALT( SGPT ) was high 108.3 U/L (normal is 5.0 - 40.0). Should i stop taking crestor? or just reduce the dosage? Should i continue taking livolin forte until my SGPT becomes normal? Thank you...Ma. Ruby
Asked On : Wed, 5 Sep 2012
Answers:  1 Views:  173
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics
Internal Medicine Specialist 's  Response

After reading your question You have dyslipedimia and taking Rosuvastatin for it which is good drug and some time it can cause liver enzymes to rise also in some muscle damage for which we need to check CPK level. Livolin is liver protective with vitamins normalize liver function.You can reduce dose of Rosuvastatin in consultation with your Physician.

Total cholesterol should be less 5.1 mmol/L, but the breakdown into LDL and HDL is more important than the total cholesterol. Normal HDL (good) cholesterol is greater than 1.2 mmol/L, but the higher the better. Triglycerides should be less than 1.7 mmol/L.

Your lipid report seems to be all right. for 150cms you are overweight so try to reduce weight pay attention to your diet low fat and low cholesterol and low calories diet along with regular exercise .
If Smoking or alcohol is there quit both.

Good Luck
Answered: Wed, 5 Sep 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor